Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

NAK for Ext and ascent of module structures


Authors: Benjamin J. Anderson and Sean Sather-Wagstaff
Journal: Proc. Amer. Math. Soc. 142 (2014), 1165-1174
MSC (2010): Primary 13B40, 13D07; Secondary 13D02
DOI: https://doi.org/10.1090/S0002-9939-2014-11862-4
Published electronically: January 28, 2014
MathSciNet review: 3162239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the interplay between properties of Ext modules and the ascent of module structures along local ring homomorphisms. Specifically, let $ \varphi \colon (R,\mathfrak{m},k)\to (S,\mathfrak{m} S,k)$ be a flat local ring homomorphism. We show that if $ M$ is a finitely generated $ R$-module such that $ \operatorname {Ext}_{R}^{i}(S,M)$ satisfies NAK (e.g. if $ \operatorname {Ext}_{R}^{i}(S,M)$ is finitely generated over $ S$) for $ i=1,\ldots ,\dim _{R}(M)$, then $ \operatorname {Ext}_{R}^{i}(S,M)=0$ for all $ i\neq 0$ and $ M$ has an $ S$-module structure that is compatible with its $ R$-module structure via $ \varphi $. We provide explicit computations of $ \operatorname {Ext}_{R}^{i}(S,M)$ to indicate how large it can be when $ M$ does not have a compatible $ S$-module structure.


References [Enhancements On Off] (What's this?)

  • [1] Luchezar L. Avramov, Ragnar-Olaf Buchweitz, and Liana M. Şega, Extensions of a dualizing complex by its ring: commutative versions of a conjecture of Tachikawa, J. Pure Appl. Algebra 201 (2005), no. 1-3, 218-239. MR 2158756 (2006e:13012), https://doi.org/10.1016/j.jpaa.2004.12.029
  • [2] Ragnar-Olaf Buchweitz and Hubert Flenner, Power series rings and projectivity, Manu-scripta Math. 119 (2006), no. 1, 107-114. MR 2194381 (2007a:13025), https://doi.org/10.1007/s00229-005-0608-8
  • [3] Lars Winther Christensen, Gorenstein dimensions, Lecture Notes in Mathematics, vol. 1747, Springer-Verlag, Berlin, 2000. MR 1799866 (2002e:13032)
  • [4] Lars Winther Christensen and Sean Sather-Wagstaff, Transfer of Gorenstein dimensions along ring homomorphisms, J. Pure Appl. Algebra 214 (2010), no. 6, 982-989. MR 2580673 (2011b:13047), https://doi.org/10.1016/j.jpaa.2009.09.007
  • [5] H.-B. Foxby, Hyperhomological algebra and commutative rings, lecture notes.
  • [6] Hans-Bjørn Foxby and Srikanth Iyengar, Depth and amplitude for unbounded complexes, Commutative algebra (Grenoble/Lyon, 2001) Contemp. Math., vol. 331, Amer. Math. Soc., Providence, RI, 2003, pp. 119-137. MR 2013162 (2004k:13028), https://doi.org/10.1090/conm/331/05906
  • [7] Anders J. Frankild and Sean Sather-Wagstaff, Detecting completeness from Ext-vanishing, Proc. Amer. Math. Soc. 136 (2008), no. 7, 2303-2312. MR 2390496 (2009c:13016), https://doi.org/10.1090/S0002-9939-08-09199-5
  • [8] Anders J. Frankild, Sean Sather-Wagstaff, and Roger Wiegand, Ascent of module structures, vanishing of Ext, and extended modules, Special volume in honor of Melvin Hochster, Michigan Math. J. 57 (2008), 321-337. MR 2492456 (2010k:13025), https://doi.org/10.1307/mmj/1220879412
  • [9] Birger Iversen, Amplitude inequalities for complexes, Ann. Sci. École Norm. Sup. (4) 10 (1977), no. 4, 547-558. MR 0568903 (58 #27966)
  • [10] Hideyuki Matsumura, Commutative ring theory, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1989. Translated from the Japanese by M. Reid. MR 1011461 (90i:13001)
  • [11] Masayoshi Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics, No. 13, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1962. MR 0155856 (27 #5790)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13B40, 13D07, 13D02

Retrieve articles in all journals with MSC (2010): 13B40, 13D07, 13D02


Additional Information

Benjamin J. Anderson
Affiliation: Department of Mathematics, North Dakota State University, Department #2750, P.O. Box 6050, Fargo, North Dakota 58108-6050
Address at time of publication: University of Wisconsin-La Crosse, 1725 State Street, La Crosse, Wisconsin 54601
Email: benjamin.j.anderson@ndsu.edu, banderson@uwlax.edu

Sean Sather-Wagstaff
Affiliation: Department of Mathematics, North Dakota State University, Department #2750, P.O. Box 6050, Fargo, North Dakota 58108-6050
Email: sean.sather-wagstaff@ndsu.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-11862-4
Keywords: Ascent, Ext, flat homomorphism, NAK
Received by editor(s): November 30, 2011
Received by editor(s) in revised form: May 14, 2012
Published electronically: January 28, 2014
Additional Notes: This material is based on work supported by North Dakota EPSCoR and National Science Foundation Grant EPS-0814442.
Dedicated: To Roger A. Wiegand on the occasion of his retirement
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society